MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A delivery wire, a main coil, and introducer sheath were returned for this complaint.The coil and delivery wire arms were inside the introducer sheath.Residues of blood was noted inside the introducer sheath.The introducer sheath was inspected and no anomalies were noted, the twist lock had been opened.The coil was kinked and stretched.The interlocking arm of the coil was detached.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the sheath in order to release the main coil.After release the coil was noted kinked, stretched and without interlocking arm.Microscopic inspection of the delivery wire was performed and observed that the proximal end has a smooth surface.No damages were found within the interlocking arm.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was detached.Dimensional inspection of the delivery wire that could be measured was performed and were within specifications.Microscopic inspection of the main coil revealed that the no.Of proximal fiber bundles, outer diameter (od) of the zap tip and primary coil were within specification, however there were lacking no.Of distal fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 21jan2021.It was reported that the coil stuck in the catheter.The target lesion was located in the splenic artery.A 15mm x 20cm interlock-35 was selected for use.The coil became stuck in the distal part of the catheter and was removed with the catheter.A new coil was selected, however, it failed to detach.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed that the interlocking arm of the coil was detached and fiber bundles were incomplete.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11280561
Report Number2134265-2021-01182
Device Sequence Number11435169
Product Code KRD
UDI-Device Identifier08714729793120
UDI-Public08714729793120
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024059210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1